# SDR 2004FA0000550

- Difficulty date: July 7, 2004
- Submitted: July 7, 2004
- Operation: General aviation
- Aircraft: N9SA
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780530
- Aircraft time: 3,436 hours
- Engine: Lyc IO540K1G5
- Engine time: 1,884 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 73111
- Condition: Broken
- Location: Engine
- Part time: 1,884 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED A LOSS OF POWER AND LOSING ALTITUDE TO AIR TRAFFIC. AN EMERGENCY LANDING WAS ACCOMPLISHED AT A PUBIC AIRPORT. MAINTENANCE PERSONNEL FOUND THE NR 2 CYLINDER HAD A BROKEN EXHAUST VALVE, WITH THE PISTON AND CYLINDER DAMAGED DUE TO THE HEAD OF THE VALVE IN THE CYLINDER. THE STEM OF THE VALVE WAS STILL ON THE ENGINE. THE ENGINES WAS LAST OVERHAULED ON 08/24/1983.
